Hamiltonian systems of PDEs with selfdual boundary conditions

Ghoussoub, Nassif; Moameni, Abbas
September 2009
Calculus of Variations & Partial Differential Equations;Sep2009, Vol. 36 Issue 1, p85
Academic Journal
Selfdual variational calculus is developed further and used to address questions of existence of local and global solutions for various parabolic semi-linear equations, and Hamiltonian systems of PDEs. This allows for the resolution of such equations under general time boundary conditions which include the more traditional ones such as initial value problems, periodic and anti-periodic orbits, but also yield new ones such as �periodic orbits up to an isometry� for evolution equations that may not have periodic solutions. In the process, we introduce a method for perturbing selfdual functionals in order to induce coercivity and compactness, without destroying the selfdual character of the system.


Related Articles

  • Integrability Versus Separability for the Multi-Centre Metrics. Valent, Galliano // Communications in Mathematical Physics;Feb2004, Vol. 244 Issue 3, p571 

    The multi-centre metrics are a family of euclidean solutions of the empty space Einstein equations with self-dual curvature. For this full class, we determine which metrics do exhibit an extra conserved quantity quadratic in the momenta, induced by a Killing-Stäckel tensor. Our systematic...

  • Single-Point Gradient Blow-up on the Boundary for Diffusive Hamilton-Jacobi Equations in Planar Domains. Li Yuxiang; Souplet, Philippe // Communications in Mathematical Physics;Jan2010, Vol. 293 Issue 2, p499 

    Consider the diffusive Hamilton-Jacobi equation u t = Δ u + |∇ u| p, p > 2, on a bounded domain Ω with zero-Dirichlet boundary conditions, which arises in the KPZ model of growing interfaces. It is known that u remains bounded and that ∇ u may blow up only on the boundary...

  • Subharmonics of a Nonconvex Noncoercive Hamiltonian System. Kallel, N.; Timoumi, M. // Ukrainian Mathematical Journal;Nov2003, Vol. 55 Issue 11, p1754 

    We study the problem of the existence of multiple periodic solutions of the Hamiltonian system J\dot x + u^* \nabla G(t,u(x)) = e(t), where u is a linear mapping, G is a C1-function, and e is a continuous function.

  • New construction for a QMA complete three-local Hamiltonian. Nagaj, Daniel; Mozes, Shay // Journal of Mathematical Physics;Jul2007, Vol. 48 Issue 7, p072104 

    We present a new way of encoding a quantum computation into a three-local Hamiltonian. Our construction is novel in that it does not include any terms that induce legal-illegal clock transitions. Therefore, the weights of the terms in the Hamiltonian do not scale with the size of the problem as...

  • Intrinsic characterization of the variable separation in the Hamilton-Jacobi equation. Benenti, Sergio // Journal of Mathematical Physics;Dec97, Vol. 38 Issue 12, p6578 

    Discusses the intrinsic characterization of the variable separation in the Hamilton-Jacobi equation. Nonorthogonal separation of variables in the Hamilton-Jacobi equation which is intrinsically characterized by geometrical objects on the Reimannian configuration manifold; Comparison with...

  • A Lower Estimate of the Codimension of the Set of Fuller Points. Borisov, V. F. // Journal of Mathematical Sciences;May2004, Vol. 121 Issue 2, p2117 

    Discusses Hamiltonian systems with a tangential discontinuity for generic points. Proof that there are no Fuller points among generic singular points; Semicanonical form of the Hamiltonian system at the Fuller points; Behavior of trajectories of the system; Description of a Fuller point as a...

  • COMPARISON OF A SPECTRAL COLLOCATION METHOD AND SYMPLECTIC METHODS FOR HAMILTONIAN SYSTEMS. Kanyamee, Nairat; Zhang, Zhimin // International Journal of Numerical Analysis & Modeling;2011, Vol. 8 Issue 1, p86 

    We conduct a systematic comparison of a spectral collocation method with some symplectic methods in solving Hamiltonian dynamical systems. Our main emphasis is on non-linear problems. Numerical evidence has demonstrated that the proposed spectral collocation method preserves both energy and...

  • SU(1,1) Coherent States for the Generalized Two-Mode Time-Dependent Quadratic Hamiltonian System. Jeong Choi; Kyu Yeon // International Journal of Theoretical Physics;Jul2008, Vol. 47 Issue 7, p1891 

    The SU(1,1) coherent states, so-called Barut-Girardello coherent state and Perelomov coherent state, for the generalized two-mode time-dependent quadratic Hamiltonian system are investigated through SU(1,1) Lie algebraic formulation. Two-mode Schrödinger cat states defined as an eigenstate of...

  • Numerical Energy Preservation of General Hamiltonian Systems. Hairer, Ernst // AIP Conference Proceedings;9/30/2010, Vol. 1281 Issue 1, p8 

    A class of partitioned methods, combining collocation with averaged vector fields, is presented. The methods exactly preserve energy for general Hamiltonian systems, they are invariant with respect to linear transformations, and they can be of arbitrarily high order.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics